So I have this disgusting medical problem called "nasal polyps", which are basically an allergic reaction gone mad. Google for this at your own risk, cause it's gross to read about. The polyps can become problematic to the point that it I can't breathe well, affecting my ability to sleep because it basically gives me sleep apnea.
So every couple months I take Prednisone for a few days, which kicks the polyps in the ass, letting me sleep well, smell things, and alleviates my sinus pressure.
Prednisone is a steroid. Steroids affect your mood. They can give you either highs or lows. The first time I took them, I took them, for nearly a month, I spent the last two weeks depressed for no reason.
Today, I just started on five days worth. I already had an experience last night and this morning which irritated me and put me on edge, and between that and the steroids I'm sitting in front of the monitor twitching, unable to concentrate on anything at all. This does not help me get work done.
Kids, say no to drugs. And say no to nasal polyps. And definitely say no to living in a moldy apartment!
Update: And let's not forget how Prednisone encourages the production of stomach acid. I never knew potato-leek soup could cause heartburn. Whee!